Alert archive / Oklahoma / Wind Advisories in 2024

Wind Advisory 5, NWS Tulsa, OK

February 26, 202422 counties in Oklahoma; 4 counties in Arkansas

NWS Tulsa, OK issued this wind advisory at Feb 26, 2024, 1:57 PM CST for 22 counties in Oklahoma; 4 counties in Arkansas. It took effect at Feb 27, 2024, 9:00 AM CST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 26, 2024, 1:57 PM CST (19:57 UTC)
In effect from
Feb 27, 2024, 9:00 AM CST
Expired
Feb 28, 2024, 3:00 AM CST
In force
18 hr
Issued by
NWS Tulsa, OK
All 26 counties

Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2024-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2024-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 84 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2548 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
84 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

127 
WWUS74 KTSA 261957
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
157 PM CST Mon Feb 26 2024

ARZ001-002-010-011-OKZ054>070-270400-
/O.NEW.KTSA.WI.Y.0005.240227T1500Z-240228T0600Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, and Muskogee
157 PM CST Mon Feb 26 2024

...WIND ADVISORY IN EFFECT FROM 9 AM TUESDAY TO MIDNIGHT CST
TUESDAY NIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arkansas and east central and 
  northeast Oklahoma.

* WHEN...From 9 AM Tuesday to midnight CST Tuesday night.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong southwesterly winds during the
  daytime on Tuesday will decrease briefly early Tuesday evening 
  as a cold front approaches from the northwest. The gusty 
  southerly winds will then switch out of the north and gust up to
  40 behind the frontal boundary. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
5 follow-up statements
992 
WWUS74 KTSA 270333
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
933 PM CST Mon Feb 26 2024

ARZ001-002-010-011-OKZ054>070-271145-
/O.CON.KTSA.WI.Y.0005.240227T1500Z-240228T0600Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, and Muskogee
933 PM CST Mon Feb 26 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TUESDAY TO MIDNIGHT
CST TUESDAY NIGHT...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest Arkansas and east central and 
  northeast Oklahoma.

* WHEN...From 9 AM Tuesday to midnight CST Tuesday night.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

* ADDITIONAL DETAILS...Strong southwesterly winds during the 
  daytime on Tuesday will decrease briefly early Tuesday evening 
  as a cold front approaches from the northwest. The gusty 
  southerly winds will then switch out of the north and gust up 
  to 40 behind the frontal boundary.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
196 
WWUS74 KTSA 270859
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
259 AM CST Tue Feb 27 2024

ARZ019-020-029-OKZ049-053-071>076-272200-
/O.EXB.KTSA.WI.Y.0005.240228T0300Z-240228T0900Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
259 AM CST Tue Feb 27 2024

...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 3 AM CST
WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest and west central Arkansas and 
  east central and southeast Oklahoma.

* WHEN...From 9 PM this evening to 3 AM CST Wednesday.

* IMPACTS...Winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ001-002-010-011-OKZ054>070-272200-
/O.EXT.KTSA.WI.Y.0005.240227T1500Z-240228T0900Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, and Muskogee
259 AM CST Tue Feb 27 2024

...WIND ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO 3 AM CST
WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph
  expected today becoming north 20 to 30 with gusts to 45 mph
  tonight as a strong cold front passes.

* WHERE...Portions of northwest Arkansas and east central and 
  northeast Oklahoma.

* WHEN...From 9 AM this morning to 3 AM CST Wednesday.

* IMPACTS...Winds this strong can make driving difficult,
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
879 
WWUS74 KTSA 271650
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
1050 AM CST Tue Feb 27 2024

ARZ001-002-010-011-OKZ054>070-280100-
/O.CON.KTSA.WI.Y.0005.000000T0000Z-240228T0900Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, and Muskogee
1050 AM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph 
  expected today becoming north 20 to 30 with gusts to 45 mph 
  tonight as a strong cold front passes.

* WHERE...Portions of northwest Arkansas and east central and 
  northeast Oklahoma.

* WHEN...From 9 AM this morning to 3 AM CST Wednesday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ019-020-029-OKZ049-053-071>076-280100-
/O.CON.KTSA.WI.Y.0005.240228T0300Z-240228T0900Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
1050 AM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
CST WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest and west central Arkansas and 
  east central and southeast Oklahoma.

* WHEN...From 9 PM this evening to 3 AM CST Wednesday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
173 
WWUS74 KTSA 272056
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
256 PM CST Tue Feb 27 2024

ARZ001-002-010-011-OKZ054>070-280900-
/O.CON.KTSA.WI.Y.0005.000000T0000Z-240228T0900Z/
Benton-Carroll-Washington AR-Madison-Osage-Washington OK-Nowata-
Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-
Okmulgee-Wagoner-Cherokee-Adair-Muskogee-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, and Muskogee
256 PM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST WEDNESDAY...

* WHAT...West to southwest winds 20 to 30 mph with gusts up to 45
  mph, becoming north 20 to 30 with gusts to 45 mph this evening 
  as a strong cold front passes.

* WHERE...Portions of northwest Arkansas and east central and 
  northeast Oklahoma.

* WHEN...Until 3 AM CST Wednesday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

ARZ019-020-029-OKZ049-053-071>076-280900-
/O.CON.KTSA.WI.Y.0005.240228T0300Z-240228T0900Z/
Crawford-Franklin-Sebastian-Pushmataha-Choctaw-McIntosh-Sequoyah-
Pittsburg-Haskell-Latimer-Le Flore-
Including the cities of Van Buren, Ozark, Charleston, Fort Smith,
Antlers, Clayton, Hugo, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
256 PM CST Tue Feb 27 2024

...WIND ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 3 AM
CST WEDNESDAY...

* WHAT...Northwest winds 20 to 30 mph with gusts up to 45 mph 
  expected.

* WHERE...Portions of northwest and west central Arkansas and 
  east central and southeast Oklahoma.

* WHEN...From 9 PM this evening to 3 AM CST Wednesday.

* IMPACTS...Winds this strong can make driving difficult, 
  especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should exercise caution while driving.  Be alert to
sudden gusts of wind which may cause you to lose control of your
vehicle.  Extra attention should be given to cross winds and on
bridges and overpasses.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
858 
WWUS74 KTSA 280849
NPWTSA

URGENT - WEATHER MESSAGE
National Weather Service Tulsa OK
249 AM CST Wed Feb 28 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-281000-
/O.EXP.KTSA.WI.Y.0005.000000T0000Z-240228T0900Z/
Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian-
Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-
Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner-
Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Rogers, Bentonville, Berryville, 
Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, 
Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, 
Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, 
Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah,
Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, 
Wilburton, and Poteau
249 AM CST Wed Feb 28 2024

...WIND ADVISORY WILL EXPIRE AT 3 AM CST EARLY THIS MORNING...

Northerly winds have fallen below advisory levels, however
frequent gusts of 25 to 35 mph will continue through Wednesday
morning.

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this wind advisory went out at Feb 26, 11:35 AM CST, 2 hours 22 minutes earlier.

Area forecast discussion, Feb 26, 11:35 AM CST, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1135 AM CST Mon Feb 26 2024

...New AVIATION...

.SHORT TERM...
(The rest of today )
Issued at 1034 AM CST Mon Feb 26 2024

At mid morning a dryline was oriented from north to south just
west of Highway 75 in northeast Oklahoma and extended into south
central Oklahoma. Behind this boundary...relative humidity values
had already fallen into the 25-35 percent range across much of
central Oklahoma. Meanwhile...dewpoints in the 40s and 50s were
common across eastern Oklahoma and northwest Arkansas.

The dryline is progged to continue to push into eastern Oklahoma
to near a line from Miami to Stigler to Hugo by mid afternoon. In
response...afternoon min relative humidity values generally in the
15 to 25 percent range remain forecast along and west of the
boundary. To the east of the boundary into northwest Arkansas...min
humidity levels in the 25 to 40 percent range are forecast. These
low humidity level combined with near to record warmth and
breezy/gusty south to southwesterly winds this afternoon will
elevate fire weather concerns. The area of greater concern
remains along and west of a line from Bartlesville to McAlester. A
fire danger statement remains in effect for the CWA this
afternoon.

With the south to southwesterly low level flow...mainly only
passing high clouds...and 850-mb temps in the 16 to 19C temp
range...afternoon temperatures across the CWA continue to suggest
80s should be common for most locations. Mid 80s remain forecast
along and west of the dryline. For the morning update...have added
minor tweaks to hourly temp/dewpoint/sky trends for this afternoon
along with a few tweaks to max temps. Otherwise...the rest of the
current forecast seems to be handling well at this time.

&&

.LONG TERM...
(Tonight through Sunday)
Issued at 227 AM CST Mon Feb 26 2024

Tuesday also looks like a day for the record books with high
temperatures forecast to top out in the 80s area-wide.

Record high temperatures for Tuesday (Feb 27):

TUL: 81 set in 1976
FSM: 79 set in 1988
FYV: 75 set in 1976

The record heat will only be part of the story on Tuesday as fire
weather concerns take center stage. The heat will combine with
southwest winds of 15 to 20 mph with gusts to around 35 mph, dry
vegetation, and relative humidity values in 20 to 40 percent range
to produce near critical to critical grassland fire spread rates.
The area of greatest concern will be across northeast Oklahoma,
mainly to the west of highway 75. A Fire Weather Watch has already
been issued for this area for Tuesday morning into Tuesday evening.

A cold front that is slated to move through eastern Oklahoma and
western Arkansas Tuesday night will serve as a reminder that it is
still winter. Temperatures are forecast to plummet to below freezing
across northeast Oklahoma into northwest Arkansas early Wednesday
morning. Before the cold air plunges into the area, there is a chance
of showers/storms across far northeast Oklahoma and western Arkansas
Tuesday evening.

Wednesday is set to be the coldest day of the week as high pressure
builds into the region from the north behind the departing cold front.
Temperatures are forecast to be around 10 degrees below normal for
this time of year with highs generally in the 40s across the area.
Fire weather will continue to be a concern as drier air surges into
the area on the heels of a northerly wind.

Rain chances return Thursday into Thursday night as a mid-level shortwave
moves out of the Southwest and across the Plains. Above normal temperatures
return Friday and continue through the weekend as southerly low level
returns. The potential for showers/storms increases late in the
weekend with the approach of the next storm system.

&&

.AVIATION...
(18Z TAFS)
Issued at 1135 AM CST Mon Feb 26 2024

Scattered to broken high clouds are expected over the CWA through
the TAF period. At the surface...breezy to gusty south to
southwesterly winds should also continue through much of the
period as a dryline holds over/just southeast of the CWA. There
may be a period this evening where winds weaken some before
increasing again overnight through Tuesday morning. One thing to
note will be just how far east the dryline can push...as there are
some indications of increasing moisture/low clouds along and east
of the boundary late tonight into Tuesday morning. At this time
will hold off on any low cloud mention for KFSM/KFYV.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   85  62  86  30 /   0   0   0   0
FSM   85  64  85  37 /   0  10   0  10
MLC   87  64  88  34 /   0  10   0   0
BVO   83  56  85  25 /   0   0   0  10
FYV   82  60  83  27 /   0   0   0  20
BYV   80  64  82  29 /   0   0   0  20
MKO   84  64  85  31 /   0  10   0   0
MIO   78  59  82  26 /   0   0  10  10
F10   86  63  85  32 /   0  10   0   0
HHW   87  64  83  39 /   0  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from Tuesday morning through Tuesday evening
     for OKZ054-055-059-060-064>066.

AR...None.
&&

SHORT TERM...20
LONG TERM....10
AVIATION...20
Hazardous weather outlook, Feb 26, 1:14 PM CST, 43 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
114 PM CST Mon Feb 26 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-271130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
114 PM CST Mon Feb 26 2024

...VERY HIGH FIRE WEATHER DANGER TUESDAY NORTHEAST OKLAHOMA...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Elevated.
	AREA...Eastern Oklahoma and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Southwest winds gusting to around 25 mph will continue this
afternoon across eastern Oklahoma and northwest Arkansas while a
dryline remains over the region. These winds combined with near
to record heat, dry vegetation and relative humidity values of 15
to 35 percent will continue to create an elevated fire weather
danger this afternoon. The area of greater fire weather concern
is behind the dryline, along and west of a line from Bartlesville
to Hugo. Enhanced to near critical grassland fire spread rates
remain forecast this afternoon. A fire danger statement is in
effect for today.

Winds are forecast to weaken this evening before increasing again
overnight tonight into Tuesday. The strongest gusts overnight are
expected within the higher terrain of southeast Oklahoma and
northwest Arkansas.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Very High Fire Weather Potential...High Wind Potential.
WEDNESDAY AND THURSDAY...High Wind Potential.
FRIDAY...No Hazards.
SATURDAY...High Fire Weather Potential...High Wind Potential.
SUNDAY...Thunderstorm Potential...High Fire Weather Potential...High
 	 	 Wind Potential.

EXTENDED DISCUSSION...
Record high temperatures are again forecast Tuesday with an
increase in southwesterly winds in advance of a cold front
expected to move through the area Tuesday evening and overnight.
Near critical to critical grassland fire spread rates are forecast
Tuesday afternoon across much of northeast Oklahoma and northwest
Arkansas. Red Flag conditions could be possible in northeast
Oklahoma.

Widely scattered showers and storms are possible Tuesday evening
across far northeast Oklahoma and western Arkansas as the cold
front moves through the area. Noticeably colder temperatures and
northerly winds are forecast Wednesday in the wake of the cold
front. Wind chill values in the teens and 20s Wednesday morning
are forecast across the region.

Temperatures warm back above normal late in the week and through
the weekend as southerly winds return. The potential for storms
increases late in the weekend with the approach of the next storm
system.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 2:07 PM CSTRed Flag WarningTSAAdair, Cherokee, Craig, Creek, Delaware, Mayes and 10 more30 hr

Nearby

Wind Advisories in Oklahoma, 2024Wind Advisories in Arkansas, 2024Every wind advisory in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.